The Open UniversitySkip to content

A simple root n bandwidth selector

Jones, M. C.; Marron, J. S. and Park, B. U. (1991). A simple root n bandwidth selector. Annals of Statistics, 19(4) pp. 1919–1932.

DOI (Digital Object Identifier) Link:
Google Scholar: Look up in Google Scholar


The asymptotically best bandwidth selectors for a kernel density estimator currently require the use of either unappealing higher order kernel pilot estimators or related Fourier transform methods. The point of this paper is to present a methodology which allows the fastest possible rate of convergence with the use of only nonnegative kernel estimators at all stages of the selection process. The essential idea is derived through careful study of factorizations of the pilot bandwidth in terms of the original bandwidth.

Item Type: Journal Item
Copyright Holders: 1991 Institute of Mathematical Statistics
ISSN: 0090-5364
Project Funding Details:
Funded Project NameProject IDFunding Body
Not SetNot SetNSF Grant DMS-89-02973
Not SetNot SetKorean Science and Engineering Foundation
Keywords: bandwidth factorization; bandwidth selection; density estimation; kernel estimators; rates of convergence; smoothed cross-validation
Academic Unit/School: Faculty of Science, Technology, Engineering and Mathematics (STEM) > Mathematics and Statistics
Faculty of Science, Technology, Engineering and Mathematics (STEM)
Item ID: 28314
Depositing User: Sarah Frain
Date Deposited: 17 Mar 2011 12:33
Last Modified: 07 Dec 2018 09:52
Share this page:


Altmetrics from Altmetric

Citations from Dimensions

Actions (login may be required)

Policies | Disclaimer

© The Open University   contact the OU